Arkansas, 2001Damaging Wind in Arkansas, July 29, 2001
July 29, 2001 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 2:50 PM CST, 43 minutes earlier.
Area forecast discussion, Jul 29, 2:50 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT SUN JUL 29 2001
A LITTLE BUSY THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS
DEVELOPING FROM BATESVILLE SOUTHWEST TO MENA/HOT SPRINGS. A COUPLE
OF FLASH FLOOD WARNINGS AND A SEVERE THUNDERSTORM WARNING ISSUED.
PRECIPITABLE WATER ON THE ORDER OF 2.3 INCHES FROM LITTLE ROCK
SOUNDING THIS MORNING. THIS COMBINED WITH RELATIVELY SLOW STORM
MOVEMENT YIELDING LOCALLY HEAVY RAIN THIS AFTERNOON. ISSUED SPECIAL
WEATHER STATEMENT AT 1135 AM ADDRESSING THIS ISSUE.
THROUGH TONIGHT...SYSTEM ALOFT WILL MOVE THROUGH ARKANSAS FROM
NORTHWEST. SYSTEM WILL SHUNT MOISTURE TO SOUTH.
BY MONDAY...ONLY A FEW LEFTOVER THUNDERSHOWERS EXPECTED IN SOUTHERN
ARKANSAS. HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS
WITH TEMPERATURES GOING UP/MOSTLY DRY WEATHER EXPECTED. HEAT
ADVISORIES MAY BE REQUIRED AT TIMES DURING THE UPCOMING WEEK.
BY FRIDAY/SATURDAY...LOOKS LIKE HIGH WILL PUSH BACK TO THE WEST.
CLOCKWISE FLOW AROUND THE HIGH MAY BRING A COLD FRONT INTO THE
STATE. ASSUMING FRONT APPROACHES...SLIGHTLY COOLER BY NEXT WEEKEND
WITH A CHANCE OF THUNDERSTORMS IN THE FORECAST. (46)
.LIT...NONE
In the hours before
Special weather statement, Jul 29, 10:35 AM CST, 4 hours 58 minutes before
ARZ016-021>025-030>034-037>047-052>057-062>069-292300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT SUN JUL 29 2001
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM CENTRAL INTO
SOUTHERN ARKANSAS THIS AFTERNOON...
THE ATMOSPHERE WAS VERY MOIST ACROSS CENTRAL AND SOUTHERN
ARKANSAS LATE THIS MORNING. WITH PLENTY OF MOISTURE IN PLACE...AND
WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE THIS
AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP...AND WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN.
THE HEAVY RAIN POTENTIAL EXISTS NOT ONLY BECAUSE OF ABUNDANT
MOISTURE...BUT ALSO BECAUSE WINDS ALOFT ARE WEAK. WITH NOT MUCH WIND
TO STEER THE STORMS...THEY WILL REMAIN NEARLY STATIONARY WITH RAIN
OVER THE SAME GENERAL AREAS FOR A LONG DURATION. IN A FEW AREAS...
RAINFALL AMOUNTS MAY EXCEED TWO INCHES IN LESS THAN AN HOUR.
PEOPLE FROM CENTRAL INTO SOUTHERN ARKANSAS SHOULD EXPECT
SCATTERED THUNDERSTORMS THIS AFTERNOON WITH LOCALLY HEAVY RAIN.
IN A FEW AREAS...RAIN MAY BECOME EXCESSIVE. SHOULD THIS OCCUR...
BE READY TO TAKE THE NECESSARY PRECAUTIONS IF A FLASH FLOOD
WARNING IS ISSUED FOR YOUR AREA.
46
Thunderstorm Wind, Faulkner
- When
- July 29, 3:33 PM CST
- Where
- Faulkner County, 3 mi W of Enola
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.200, -92.250
Thunderstorm winds knocked down a number of large trees and power lines. One of the trees landed on a mobile home...causing some minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 29 to 31, 20016 deaths · 1 event
- Flash Flooding in West Virginia, July 29, 20011 death · $1.3 million · 11 events
- Flash Flood in Virginia, July 29, 20011 death · 1 event
- Rip Current in Florida, July 29, 20011 death · 1 event
- Flash Flood in North Carolina, July 29, 2001$3.5 million · 1 event
- Hail and Damaging Winds in Michigan, July 29, 2001$1.1 million · 1 in hail · 15 events
- Heat and Lightning Strike in Mississippi, July 29, 200111 injured · 2 events
- Volcanic Ash in Puerto Rico, July 29, 2001$300,000 · 13 events
- Flash Flooding and Flood in Virginia, July 29 to 30, 2001$350,000 · 6 events
- Hail and Damaging Winds in Michigan, July 29, 2001$82,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Nebraska, July 29, 20011 injured · $58,000 · 1.75 in hail · 21 events
- Volcanic Ash in U.S. Virgin Islands, July 29, 2001$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262382.